MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 04837738001
Medical Device Problem Codes Circuit Failure (1089); Failure to Power Up (1476); Battery Problem (2885); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Coaguchek xs serial number is (b)(6).The meter was requested for investigation.The investigation is ongoing.Section e3: occupation is patient/consumer.
 
Event or Problem Description
There was an allegation of burning on coaguchek xs meter, serial number (b)(6).Customer stated the meter would not power on and one of the batteries had corroded and leaked in the battery compartment.They attempted to change the batteries and noticed there was a black/burnt spot on the battery door as well as a melted spot on the bottom of the battery door.There was no harm to the patient.
 
Additional Manufacturer Narrative
The customer did not return the meter for investigation.Without these materials to investigate, a specific root cause for the black/burnt and melted spot could not be determined.
 
Additional Manufacturer Narrative
The customer coaguchek xs meter serial number up02143305 was returned.The meter was visually inspected and it was found the battery contacts are contaminated due to leaked oem batteries.During the investigation, it was confirmed that a blackened and burnt spot, along with a melted area, was found on the battery door.This damage was caused by leaked and corroded oem batteries.The customer allegation was confirmed.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21375125
Report Number1823260-2025-00430
Device Sequence Number15568194
Product Code GJS
UDI-Device Identifier00365702125100
UDI-Public00365702125100
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number04837738001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer02/17/2025
03/07/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date02/24/2025
03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown